Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 10, 2009, 2:40 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 10, 2009, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 2:40 AM CDT (07:40 UTC)
- In effect from
- Mar 10, 2009, 10:00 AM CDT
- Expired
- Mar 10, 2009, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -776 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 100740 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 AM CDT TUE MAR 10 2009 ...STRONG SOUTHEAST WINDS EXPECTED TODAY... .SURFACE LOW PRESSURE OVER ADJACENT MEXICO COMBINED WITH HIGH PRESSURE OVER THE GULF OF MEXICO WILL BRING STRONG SOUTHEAST WINDS TO COASTAL AREAS OF DEEP SOUTH TEXAS TODAY. TXZ251-254>257-102300- /O.NEW.KBRO.WI.Y.0011.090310T1500Z-090310T2300Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 240 AM CDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED THROUGH LATE AFTERNOON. WINDS WILL REMAIN STRONG UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. && $$ PHILO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 8:06 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Mar 9, 8:06 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 806 PM CDT MON MAR 9 2009 .DISCUSSION...UPDATED ZONE FORECAST FOR SKY COVER OVERNIGHT TONIGHT. RELATIVELY BENIGN CONDITIONS EXPECTED THROUGH THE NEXT 48 HOURS...ALTHOUGH WINDS COULD ENHANCE WILDFIRE CONDITIONS TOMORROW. REAL WEATHER STORY PLAYS OUT THURSDAY THROUGH SUNDAY...AS A WEAK COLD FRONT WAFTS AND WANES OVER DEEP SOUTH TEXAS...GENERATING SHOWERS AND THUNDERSTORMS AND COOLER TEMPERATURES. && .MARINE...THE 7 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE SOUTH TO SOUTHEAST AROUND 12 KTS AND SEAS WERE AROUND 5 FT WITH A PERIOD OF 8 SECONDS. MTRPIL REPORTED SOUTHEAST WINDS AROUND 15 KTS GUSTING TO AROUND 18 KTS. INTERACTION BETWEEN HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO AND A SERIES OF LOW PRESSURE AREAS IN THE CENTRAL PLAINS WILL HELP MAINTAIN A MODERATE SOUTHEAST WIND TONIGHT THROUGH WEDNESDAY. PRESSURE GRADIENT WEAKENS THURSDAY INTO EARLY FRIDAY AS A COLD FRONT ADVANCES SOUTH INTO SOUTH TEXAS. THIS COLD FRONT IS PROJECTED TO MOVE...AT THIS TIME...INTO THE COASTAL WATERS LATER FRIDAY INTO SATURDAY WITH MODERATE NORTH WIND IN WAKE OF THE FRONT. THE FRONT COULD MOVE INTO THE NORTHERN COASTAL WATERS AS EARLY AS THURSDAY BECOMING STATIONARY BEFORE A STRONG UPPER DISTURBANCE PUSHES THE FRONT THROUGH THE REST OF THE COASTAL WATERS BY SATURDAY. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF THE FRONT. && .AVIATION...VFR CONDITIONS PREVAIL ACROSS DEEP SOUTH TEXAS THIS EVENING WITH SOUTHEAST SURFACE WINDS SLOWLY DIMINISHING. EXPECT LLWS TONIGHT AS WINDS DECOUPLE FROM THE SURFACE. THE LOW LEVEL JET SHOULD ALLOW FOR STRATUS DEVELOPMENT LATE TONIGHT AND INTO TUESDAY MORNING LOWERING CONDITIONS FROM IFR TO MVFR. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 83 69 83 / 0 0 0 0 BROWNSVILLE 68 85 68 85 / 0 0 0 0 HARLINGEN 66 86 66 86 / 0 0 0 0 MCALLEN 67 87 67 86 / 0 0 0 0 RIO GRANDE CITY 66 88 66 88 / 0 0 0 0 SOUTH PADRE ISLAND 70 81 70 81 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Mar 9, 5:09 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 AM CDT MON MAR 9 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-101015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 509 AM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A TIGHT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST WILL PROVIDE STRONG SOUTHEAST WINDS ACROSS THE LAGUNA MADRE TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FROM NOON TODAY THROUGH THIS EVENING. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE WATERS TONIGHT. IN ADDITION...A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS CAN BE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY INTO FRIDAY PROVIDING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. IN ADDITION...THE FRONT WILL BRING INCREASING WINDS ON FRIDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY OVER PORTIONS OF THE MARINE AREAS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:14 AM CDT | Small Craft Advisory | BRO | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.